MAUDE Adverse Event Report: GREATBATCH MEDICAL MOBICATH BIDIRECTIONAL GUIDING SHEATH, SMALL CURVE; INTRODUCER, CATHETER

GREATBATCH MEDICAL MOBICATH BIDIRECTIONAL GUIDING SHEATH, SMALL CURVE; INTRODUCER, CATHETER
Model Number 1000182-001
Medical Device Problem Code Device Packaging Compromised (2916)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 09/12/2016
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Visual inspection of the returned pouch confirmed the bottom end of the pouch was not sealed.No indentation from the pouch sealer was observed and there was no indication that the pouch end was cut off.The malfunction was discovered prior to device use, and there was no impact to the patient.After pouches are sealed a 100% visually inspection is performed to verify the seal.The requirement for inspection of packaging prior to use is detailed in the ifu and is a standard surgical preparation practice.The root cause was attributed to inadequate process execution and inadequate work environment.Recall is estimated to be issued to fda by 02/10/2017.Corrective actions are detailed in a capa and include adding performance based training, clarifying procedures, and adding a single piece flow at the pouch sealing and pouch seal verification work stations.
 
Event or Problem Description
It was reported that upon opening the packaging, the top of the packaging was not sealed properly; the device was replaced.

Brand Name
MOBICATH BIDIRECTIONAL GUIDING SHEATH, SMALL CURVE
Common Device Name
INTRODUCER, CATHETER
Manufacturer (Section D)
GREATBATCH MEDICAL
2300 berkshire lane
minneapolis MN 55441
MDR Report Key6301548
Report Number2183787-2017-00005
Device Sequence Number19234884
Product Code DYB
UDI-Device Identifier10846835012385
UDI-Public(01)10846835012385(17)170606(10)W3459354
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K130559
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor
Initial Reporter Occupation Medical Equipment Company Technician/Representative
Remedial Action Recall
Type of Report Initial
Report Date (Section B) 10/12/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/06/2017
Device Model Number1000182-001
Device Catalogue NumberD140010
Device Lot NumberW3459354
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/12/2016
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/23/2017
Initial Report FDA Received Date02/03/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1